Schizophrenia.com

Coming off Abilify and Invega


#1

I’ve been prescribed Abilify to help with my libido but I’ve only taken it two days in a row because it was creating some very unpleasant side effects (no memory, always struggling to focus on what I’m saying as thoughts seem to disappear before I can get them out). It happens often but only since I started taking Abilify. I’m going to stop taking it but I was wondering how long would it take for it to be out of my system if I was only on it for two days?

I would ask the same question about my Invega injection that I’ve been on for the past 4 years. If I quit it how long would it take for it to wear off?

I’ve tried to get my dosage reduced to 75mg (I’m on 100mg currently) but my doctor will not allow that to happen. I argued a solid case that I’ve been stable from the beginning and everything in my life is going well. No relapses or episodes. He didn’t give me a reason for not doing it, just prescribed me another anti psychotic to improve with libido. Not working right now and I’m not touching anymore Abilify because I feel weird and dysfunctional on it…

Thank you


#2

I would try documenting your thought and emotions each day. See how you’re really doing by being painfully honest with yourself. If you find that you are very consistently stable, bring the journal in for the dr to see and ask him to reduce your dose again.


#3

A simple, technical answer is about 2–4 weeks. However, technically, when a brain is normal then an antipsychotic is not needed. So, it might be more appropriate to ask how long before it goes back to a pre-use state. Further, the “wash out” time is also influenced by how long the drug was used, what levels were achieved, and how the drug affected neuronal function.

To get an appropriate answer for a particular patient it is appropriate to talk to the prescribing doctor, who knows why the drug was used, the condition prior to taking the drug, and other important information.


#4

I was on risperidone 1 month and then invega for 9 months. I quit invega 3 weeks ago and my sexual dysfunction has improved; I can produce more semen but I still have low libido because the invega gave me low testosterone from high prolactin. I was 7.4nmol/l of testosterone and 2 weeks after quitting It rose to 8.5nmol/l. Hopefully my testosterone will keep increasing until it’s back to normal levels.